Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 9, 2012, 3:46 PM EDT for Crisp County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2012, 3:46 PM EDT (19:46 UTC)
- Expired
- May 9, 2012, 4:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Crisp County, GA
The radar
The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302
WWUS82 KFFC 091946
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT WED MAY 9 2012
GAZ106-108-092015-
346 PM EDT WED MAY 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN CRISP AND WESTERN WILCOX COUNTIES UNTIL 415 PM EDT...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RAINES...MOVING NORTHEAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WILCOX AND CRISP COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE RAINES...ARABI...CORDELE...WENONA...EAST
CRISP...HATLEY...DOUBLE RUN...SEVILLE AND PITTS. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3182 8386 3193 8391 3204 8355 3188 8350
3180 8373 3180 8380
TIME...MOT...LOC 1946Z 246DEG 29KT 3189 8376
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 9, 3:05 PM EDT, 41 minutes earlier.
Area forecast discussion, May 9, 3:05 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT WED MAY 9 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY/... COLD FRONT MOVING THROUGH THE CWA THIS AFTERNOON...EXITING TONIGHT. PRECIPITATION WILL DIMINISH FROM NORTHWEST TO SOUTHEAST AS COOLER...DRIER AIR ENTERS THE REGION. FOR THIS AFTERNOON AND EVENING...THE BEST AREAS OF INSTABILITY /WITH MUCAPES NEARING 2000 J/KG/ AND MOISTURE CONTINUE TO MOVE SOUTHEAST TOWARDS THE GEORGIA COAST AND SOUTH GEORGIA AHEAD OF THE FRONT. BEHIND THE FRONT...MORE STABLE AIR HAS LIMITED THUNDERSTORM ACTIVITY WITH A QUICK DROP OFF IN MUCAPE /BELOW 500 J/KG/ AS YOU NEAR METRO ATLANTA THIS AFTERNOON. CLOUD COVER WILL BEGIN TO DECREASE OVERNIGHT INTO THURSDAY MORNING ON THE BACK EDGE OF THE FRONT. THURSDAY/FRIDAY...DRIER AND GENERALLY COOLER THAN THE LAST FEW DAYS. USED A MODEL BLEND...SLIGHTLY FAVORING THE NAM...AS THE CHANGE OF AIR MASS SHOULD BRING TEMPERATURES INTO A MORE SPRING-LIKE RANGE. DIFFERENCES BETWEEN GUIDANCE WERE MINIMAL WITH THE GFS BEING A BIT WARMER THAN THE NAM. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... NO CHANGES PLANNED TO THE LONG TERM... HIGH PRESSURE AT THE SURFACE AND ALOFT PROGGED TO BE THE DOMINANT WEATHER MAKER OVER NORTH AND CENTRAL GEORGIA SATURDAY...BEFORE WEAKENING AND SHIFTING OFF THE MID ATLANTIC COAST SATURDAY NIGHT/SUNDAY. MODELS SIMILAR WITH DEEPER MOISTURE BACK ON THE INCREASE SUNDAY AND BEYOND AS A COLD FRONT DRIFTS SOUTHWARD FROM THE OHIO-TENNESSEE VALLEY AND A LOW PRESSURE SYSTEM LIFTS NORTHEAST FROM THE GULF. SLIGHT CHANCE POPS INTRODUCED MAINLY TO WEST SECTIONS SATURDAY NIGHT...THEN SPREAD PRECIP CHANCES ACROSS THE REST OF THE COUNTY WARNING AREA SUNDAY. WILL GENERALLY KEEP POPS IN THE CHANCE CATEGORY SUNDAY INTO WEDNESDAY FOR NOW...BUT GFS RUN INDICATING THE LOW LIFTING ACROSS OUR AREA AND HIGHER POPS MAY BE NEEDED. && .AVIATION... 18Z UPDATE... VFR ON THE HORIZON AS FRONTAL PASSAGE CONTINUES THROUGH THE AREA...ALTHOUGH SHOWERS AND A FEW THUNDERSTORMS AT SOUTHERN TAF SITES WILL CONTINUE INTO THE EVENING UNTIL THE DRIER AIR ENTERS TO FREE US FROM THE GRIP OF OCCASIONAL MVFR/IFR. NORTHWEST WINDS EXPECTED THROUGH THE PERIOD WITH SOME GUSTINESS STAYING BELOW 20-22 KTS. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON THE TIMING OF PRECIPITATION...CIGS...AND VSBYS. OTHERWISE...HIGH CONFIDENCE ON ALL OTHER ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 52 79 52 79 / 5 5 0 0 ATLANTA 54 76 54 78 / 5 5 5 0 BLAIRSVILLE 47 71 44 72 / 5 5 5 0 CARTERSVILLE 48 75 46 79 / 5 5 5 0 COLUMBUS 55 81 58 83 / 5 5 5 0 GAINESVILLE 52 75 53 76 / 5 5 5 0 MACON 54 82 54 82 / 20 5 5 0 ROME 49 77 47 78 / 5 0 5 0 PEACHTREE CITY 49 77 47 78 / 5 5 5 0 VIDALIA 58 83 58 84 / 40 5 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GARCIA LONG TERM....LYNN AVIATION...GARCIA
Hazardous weather outlook, May 9, 3:15 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT WED MAY 9 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 315 PM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED OVER CENTRAL GEORGIA THIS AFTERNOON AND EARLY EVENING. .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS CENTRAL GEORGIA THIS AFTERNOON. HIGH PRESSURE WILL MOVE ACROSS THE CENTRAL U.S. THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH THUNDERSTORMS WILL BE LIGHTNING. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH ANY STRONG STORMS. THE BEST CHANCE FOR STORMS WILL BE OVER PARTS OF CENTRAL GEORGIA INTO EARLY EVENING. .DISCUSSION... MOST UNSTABLE CAPES ARE AROUND 2000 OVER PARTS OF CENTRAL GEORGIA WHERE SCATTERED THUNDERSTORMS HAVE BEEN OCCURRING. SOME STORMS COULD BE STRONG. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 9, 12:40 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 PM EDT WED MAY 9 2012
GAZ086-097-098-091715-
1240 PM EDT WED MAY 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN TREUTLEN...LAURENS AND EMANUEL COUNTIES UNTIL 115 PM EDT...
AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MODOC TO MINTER...MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TREUTLEN...LAURENS AND EMANUEL COUNTIES THROUGH 115 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MINTER...
DELLWOOD...MODOC...ADRIAN...ROCKLEDGE...NORRISTOWN JUNCTION...
ORIANNA...SWAINSBORO...BLACKVILLE...CANOOCHEE...NORRISTOWN...COVENA
AND GARFIELD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3261 8210 3248 8239 3241 8298 3259 8267
3252 8267 3253 8257 3258 8260 3264 8251
3265 8247 3268 8249 3271 8239 3273 8210
3267 8207
TIME...MOT...LOC 1640Z 262DEG 21KT 3265 8231 3257 8250
3246 8274Special weather statement, May 9, 1:55 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EDT WED MAY 9 2012
GAZ098-110>113-091830-
155 PM EDT WED MAY 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN WHEELER...TREUTLEN...TOOMBS...TELFAIR AND MONTGOMERY
COUNTIES UNTIL 230 PM EDT...
AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TARRYTOWN TO 6 MILES SOUTHWEST OF TOWNS...
MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHEELER...TREUTLEN...TOOMBS...TELFAIR AND MONTGOMERY COUNTIES
THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE TARRYTOWN...LANDSBURG...ALAMO...SCOTLAND...BARNHILL...
LOTHAIR...SOPERTON...ZAIDEE...GLENWOOD...TOWNS...SPRING HILL...
KIBBEE...JORDAN...MOUNT VERNON AND AILEY. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3186 8295 3218 8281 3241 8266 3240 8240
3236 8241 3232 8236 3229 8235 3230 8226
3218 8238 3194 8249 3195 8256 3192 8261
3192 8267 3186 8275
TIME...MOT...LOC 1756Z 270DEG 20KT 3232 8256 3218 8270
3195 8280Special weather statement, May 9, 3:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT WED MAY 9 2012
GAZ106-108-092015-
346 PM EDT WED MAY 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN CRISP AND WESTERN WILCOX COUNTIES UNTIL 415 PM EDT...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RAINES...MOVING NORTHEAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WILCOX AND CRISP COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE RAINES...ARABI...CORDELE...WENONA...EAST
CRISP...HATLEY...DOUBLE RUN...SEVILLE AND PITTS. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3182 8386 3193 8391 3204 8355 3188 8350
3180 8373 3180 8380
TIME...MOT...LOC 1946Z 246DEG 29KT 3189 8376The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:52 AM EDT | Special Weather Statement | FFC | Pike | 38 min |
| May 9, 12:40 PM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| May 9, 1:55 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 35 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.